Margulis Lemma, entropy and free products  [ Lemme de Margulis, entropie et produits libres ]
Annales de l'Institut Fourier, Tome 64 (2014) no. 3, p. 1011-1030
Nous présentons une preuve d’un Lemme de Margulis à la Besson-Courtois-Gallot pour des variétés dont le groupe fondamental est un produit libre A*B non trivial et sans élément de torsion d’ordre 2. De plus, quand A*B est sans torsion nous donnons une minoration de la systole (homotopique) en fonction des bornes supérieurs sur le diamètre et sur l’entropie volumique. Nous allons fournir des exemples et des contre-exemples afin de montrer l’optimalité de nos hypothèses. Finalement, nous présentons deux applications de ce résultat  : un théorème de précompacité et finitude et une estimation volumique pour variétés décomposables.
We prove a Margulis’ Lemma à la Besson-Courtois-Gallot, for manifolds whose fundamental group is a nontrivial free product A*B, without 2-torsion. Moreover, if A*B is torsion-free we give a lower bound for the homotopy systole in terms of upper bounds on the diameter and the volume-entropy. We also provide examples and counterexamples showing the optimality of our assumption. Finally we give two applications of this result: a finiteness theorem and a volume estimate for reducible manifolds.
DOI : https://doi.org/10.5802/aif.2872
Classification:  53C23,  53B21,  20E06,  20F65
Mots clés: entropie, croissance des groupes, produits libres, systole
@article{AIF_2014__64_3_1011_0,
     author = {Cerocchi, Filippo},
     title = {Margulis Lemma, entropy and free products},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {64},
     number = {3},
     year = {2014},
     pages = {1011-1030},
     doi = {10.5802/aif.2872},
     mrnumber = {3330162},
     zbl = {06387299},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2014__64_3_1011_0}
}
Cerocchi, Filippo. Margulis Lemma, entropy and free products. Annales de l'Institut Fourier, Tome 64 (2014) no. 3, pp. 1011-1030. doi : 10.5802/aif.2872. http://www.numdam.org/item/AIF_2014__64_3_1011_0/

[1] Belegradek, Igor Lipschitz precompactness for closed negatively curved manifolds, Proc. Amer. Math. Soc., Tome 127 (1999) no. 4, pp. 1201-1208 | MR 1476116 | Zbl 0958.53033

[2] Cheeger, Jeff Finiteness theorems for Riemannian manifolds, Amer. J. Math., Tome 92 (1970), pp. 61-74 | MR 263092 | Zbl 0194.52902

[3] Dekimpe, Karel Almost-Bieberbach groups: affine and polynomial structures, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Tome 1639 (1996), pp. x+259 | MR 1482520 | Zbl 0865.20001

[4] Fukaya, Kenji Hausdorff convergence of Riemannian manifolds and its applications, Recent topics in differential and analytic geometry, Academic Press, Boston, MA (Adv. Stud. Pure Math.) Tome 18 (1990), pp. 143-238 | MR 1145256 | Zbl 0754.53004

[5] G. Besson, G.; Courtois, G.; Gallot, S. Un lemme de Margulis sans courbure et ses applications (2003) (Prépublication de l’Institut Fourier 595)

[6] Greene, Robert E.; Petersen, Peter V Little topology, big volume, Duke Math. J., Tome 67 (1992) no. 2, pp. 273-290 | MR 1177307 | Zbl 0772.53033

[7] Gromov, M. Manifolds of negative curvature, J. Differential Geom., Tome 13 (1978) no. 2, pp. 223-230 | MR 540941 | Zbl 0433.53028

[8] Gromov, Mikhael Filling Riemannian manifolds, J. Differential Geom., Tome 18 (1983) no. 1, pp. 1-147 | MR 697984 | Zbl 0515.53037

[9] Gromov, Misha Metric structures for Riemannian and non-Riemannian spaces, Birkhäuser Boston Inc., Boston, MA, Modern Birkhäuser Classics (2007), pp. xx+585 | MR 2307192 | Zbl 1113.53001

[10] De La Harpe, Pierre Topics in geometric group theory, University of Chicago Press, Chicago, IL, Chicago Lectures in Mathematics (2000), pp. vi+310 | MR 1786869 | Zbl 0965.20025

[11] Katsuda, Atsushi Correction to: “Gromov’s convergence theorem and its application” [Nagoya Math. J. 100 (1985), 11–48; MR0818156 (87e:53067)], Nagoya Math. J., Tome 114 (1989), p. 173-174 | MR 818156 | Zbl 0682.53044

[12] Robert, G. Invariants topologiques et géométriques reliés aux longuers des géodésiques et aux sections harmoniques de fibrés, Université Grenoble 1, Institut Fourier (1994) (Ph. D. Thesis)

[13] Sabourau, Stéphane Global and local volume bounds and the shortest geodesic loops, Comm. Anal. Geom., Tome 12 (2004) no. 5, pp. 1039-1053 | MR 2103310 | Zbl 1075.53030

[14] Wall, C.T.C. Homological Group Theory, London Mathematical Society, Lecture Notes, Tome 36 (1986)

[15] Zuddas, Fabio Some finiteness results for groups with bounded algebraic entropy, Geom. Dedicata, Tome 143 (2009), pp. 49-62 | MR 2576292 | Zbl 1221.20030